MAUDE Adverse Event Report: GETINGE DISINFECTION AB 46-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 46-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 46-4
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
On december 21st, 2022 getinge became aware of an issue with the 46-series washer disinfector.As it was stated the machine door fell.There was no information about any injury provided, however we decided to report this case based on the potential as door falling to the floor could bring a hazardous situation for the operator and lead to a serious body injury if the situation was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On december 21st, 2022 getinge became aware of an issue with one of the washer disinfector: 46-series device with the model name 46-4 and serial number (b)(6).The unit was manufactured on (b)(6) 2021 and installed on (b)(6) 2022.Initial allegation pointed to door falling off from the device onto the floor.There was no injury reported, however it was decided to report this issue based on the potential risk as a door falling off onto the floor might lead to an adverse outcome.After our initial report and based on the information collected during the investigation it was established that the malfunction that occurred was related to a different part type, namely a panel above the door, which fell off the device, thus a different failure mode and hazard scenario.As a result of performed investigation it was possible to establish that the most probable root cause of the event is a service and business issue as the technician has handled the panel plate in an inappropriate way - the panel plate was not placed at the machine when doing service at the machine, as it should according to service manual.Trend review of customer product complaints with the same issue involved on this type of devices reported within the last 5 years was performed but did not provide any signals that triggered further scrutiny.Additionally, and upon the performed review, getinge concludes that the difference between those two parts (washer¿s door and washer¿s panel) is significant in an aspect of design, dedicated usage and potential harm related with a described malfunction.The panel is considered as light weight as build from stainless steel and the device door is considered as a heavy part.Taking under consideration information collected to date it was stated that problem with plate falling off the device is not falling under vigilance reporting requirements and the hazard scenario as found in this complaint would, if detected earlier, not to be reported to the competent authorities.In summary, when the event occurred, the device did not meet its specification and it contributed to the event.In the time when the event occurred, the device was not being used for patient treatment.Given the findings of this investigation, getinge shall continue to monitor for any further events of this nature and does not propose any other action at this time.

Brand Name
46-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
dennis genito
ljungadalsgatan 11
vaxjo 
MDR Report Key16101120
Report Number9616031-2023-00001
Device Sequence Number20402081
Product Code MEC
UDI-Device Identifier07340153700048
UDI-Public(01)07340153700048
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number46-4
Device Catalogue Number46-4-402-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown